PDA

View Full Version : Hi everyone I am new to this sight



tsears
07-05-2008, 07:29 PM
Hi everyone, I am new to this sight. I have been reading alot of your posts and it is amazing how alot of you sound like me. This Lupus is new for me. I was dx last year but I really didn't know much about it until I started researching. The chronic pain and fatigue, depression, also I have had alot of burning and itching in my feet and hands, does anyone have any suggestions? Sometimes I wake up in the middle of the night and am in alot of pain, plus sometimes the burning and itching. I am on plaquenil and Prednisone which has helped alot, but I get so tired easy. I had to quit my job due to this. I am 43, a mother of 4 and very happily married. My husband and my children are a major help to me. Well I hope to get some input and make some new friends. Hope to hear from you soon.

rob
07-06-2008, 06:17 AM
Hi Tsears,

My name is Rob, and I was diagnosed with with SLE in 2004, and MS in 2008. I have the same burning and itching in my hands and feet. It can be so severe that I'll cause bleeding in a futile attempt to scratch the itch away. I'm on plaquenil, and had an IV methylprednisone treatment about a month ago. For me the steroids really helped with the burn/itch. I also use a cortisone cream that my Dr. prescribed, and it also helps. You may want to ask your Dr./Rheumo if there is a topical cream like this that they would recommend. The fatigue can be opressive. Mine is like I'm covered in a lead blanket. The only thing I can do is rest, sleep, and try to wait it out. Mine comes and goes a couple times a week. I also had to stop working. I ran my own business and had to quit and sell the shop. I was becoming a safety hazard in my own shop around the machinery. My mental "fog", and the opressive fatigue made it a fairly easy decision, but I do miss it. I am on full Social Security Disability now. Having understanding friends and family are a very important thing. It sounds like you have a very supportive husband and kids. I can't tell you how much my family has helped me by being understanding of my situation, and my limitations. It hasn't always been that way, so it's really a gift to have supportive peolpe in my life. Anyway, I just wanted to say welcome. There are some great people here, and excellent information from people with many years of experience with Lupus. I'm glad you found us!

Rob

Saysusie
07-06-2008, 08:12 AM
Hi Tsears;
I just wanted to also welcome you to our family. Rob has given you some excellent advice with reference to the burning and itching. I hope that your doctor is able to prescribe something that will help. As Rob mentioned, treatment with corticosteroids (Prednisone) usually helps. However, if you've been using Prednisone for a while and the burning and itching persists, you and your doctor need to discuss an additional treatment to help relieve these symptoms.
Also, we ALL truly understand the limitations forced on us by the debilitating fatigue caused by Lupus. Rob explained it succinctly, like being under a lead blanket. I could not have given it a better simile.
Elsewhere, in these forums, are discussions where we have given each other advice and suggestions about dealing withe the fatigue. If you go to "search" above and type in the word "fatigue", all posts containing that word will come up. After reading them, hopefully you will have some options that might help you.
I'm glad that you found us and that you joined our family. You are never alone here and everyone here is understanding, supportive, and informative. Again.....welcome :D

Peace and Blessings
Saysusie

KathyW1958
07-06-2008, 04:21 PM
Hi Tsears,
Welcome to the site. Saysusie and Rob gave you great advice. I too have problems with burning and itching feet and a blistery rash. My doctor put me on Imuran for it and that has helped a lot. I hope that you can get relief from this problem. Hugs,
Kathy

Oluwa
07-09-2008, 06:58 AM
Hey Tsears...

Warm welcoming hugs..squeeze...

First clip you nails. Times I've itch so hard without nails I've bruised my skin...

Burning, itchy...Trying running under cold. then warm, then cold..water. Alternating. Pat dry...then massage with a heavy lotion like Keri. Massage and squeeze..and milk each finger and digit, using the palm grip of your hand and not just a finger grip...

I find if I get the blood circulating they feel so much better...

Are you on other medicines beside Plaquenil and scaryroids? Many pills have depression, behavioral... as a side effect. Magnifying no doubt our already somber mood from our illness, changing our lifestyle..stop working and etc...

Depression can me mild or major, where are you with yours. Mine is usually a blah, melancholy and lasts about three days. Depression aggravates IT (Lupus) and well, IT causes us to be depressed. Times I feel what for, why...do you feel like that too? Want to talk more about your depression? I am here.

Are you able to get some form of exercise in..stretching, walking, swimming. I love swimming, so buoyant, free, weightless and no pain pressure...

I am 47, married...no children...

Again welcome friend...
Keep looking for your wellness.
Hugs,
Oluwa

NoodleMom
07-09-2008, 04:45 PM
Welcome tsears. Glad you found us.

Kasey

sits_inthe_corner
07-11-2008, 03:36 PM
welcome Tsears

You should talk to your doctor about the itching. I wonder if it could be a reaction to medications. I know that plaquenil can do that.

My doctor told me the best way for me to take the plaquenil was both pills right before bed with a small tub of yogart. She said it would lessen the side effects and it sure did.

Talk to your doc and find out what you need to do.

Hope you feel better soon hugs.

PamelaJ
07-12-2008, 03:38 PM
Hi
Welcome to the forum!! I do not get the burning and itching, but I do understand the fatigue and pain. I am sorry you are having a hard time. It looks like others gave you some great advice. I too had to quit my job I loved because of this illness.
This is a great place to share & get support. :D
Pam

laurid8967
07-12-2008, 03:43 PM
Hi Tears -
Welcome! I also got the awful crazy itching on my hands and feet. I dont know if it was the lupus and CNS stuff, (sensory issues such as burning , tingling itching, are commom) or if it was the Plaquenil. I know that it started about three weeks or so after I started the Plaq, and completely stopped three days later.
I believe someone else on the sight said the same exact thing happened to them. If it doesnt go away soon, I would call a doctor. But I would hate to see you go off of the Plaquenil for good if the itching is either temporary or something else all together. The plaq. is a great med with far less side effects than the others.
Keep us posted and I hope you feel better soon.
Lauri

tsears
07-15-2008, 06:41 PM
I just wanted to thank you all for the wonderful messages. It really feels great to know that they are people out there who have a heart and cares for one another. Again thank each and everyone of you for your replys and support. May God Bless you.

Tsears

Saysusie
07-16-2008, 09:39 AM
You are very welcome, Tsears and remember, we are always here to help you whenever you need us! You are not alone.

Peace and Blessings
Saysusie